Oregon, 2004High Wind in Oregon, February 13, 2004
February 13, 2004 · NWS PDT · 1 event in 1 county or zone
Sustained winds 40 to 50 MPH with gusts to 63 MPH occurred at the Base of Ladd Canyon and near the city of Union.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sustained winds 40 to 50 MPH with gusts to 63 MPH occurred at the Base of Ladd Canyon and near the city of Union.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 13, 3:05 AM PST, 2 hours 55 minutes earlier.
Area forecast discussion, Feb 13, 3:05 AM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
305 AM PST FRI FEB 13 2004
.SHORT TERM...TODAY THROUGH SUNDAY...LATEST WATER VAPOR IMAGERY SHOWS
RIDGING GIVING WAY EASTWARD TO A LONG WAVE TROF MOVING EAST OF
130W. SOME HIGH CLDS AHEAD OF THE TROF ARE APPROACHING THE CASCADE
CREST ATTM. FOR THE REMAINDER OF THE FCST AREA...THE MAIN FCST ISSUES
IN THE FIRST 12 HRS ARE FOG IN THE NORTHERN VALLEYS...AND WIND IN
THE GRANDE-RONDE VALLEY. FIRST THE FOG...WIDESPREAD DENSE FOG NOT
PREVALENT ACROSS THE BASIN/FOOTHILLS THIS AM...WITH MOST AREAS IN
THE 2-4SM RANGE. THE REGION HAVING THE LOWEST VIS THIS AM IS ACROSS
THE KITTITA VALLEYS...WITH KELN REMAINING AT 1/4SM. WITH SOME
FORCING STILL WEST OF THE REGION...THINK FOG WILL STICK AROUND UNTIL
16-18Z...THUS WILL EXTEND THE DENSE FOG ADVISORY FOR WA ZONE 26 TIL
18Z...LOWERING IT FOR ZONE 27 AS KYKM HAS RISEN TO 5SM. NEXT
ISSUE...THE WIND. SOUTHERLIES HAVE INCREASED AHEAD OF THE TROF...AND
THE CHANNELING EFFECT ACROSS THE GRANDE-RONDE VALLEY HAS RESULTED IN
WINDS INCR TO OVER 30KT. TRENDS INDICATE THE TIGHTEST SFC GRADIENTS
WILL MOVE ACROSS LATER THIS MORNING/EARLY AFTN. THIS ALONG WITH A
DECENT THERMAL GRADIENT (8-10F BETWEEN KBKE/KLGD) AND H85-H7 WINDS
IN THE 35-40KT RANGE WILL RESULT IN ANOTHER 5-10MPH INCREASE OF WIND
IN THE 6-12 HRS. THUS...WILL ISSUE A HIGH WIND WARNING FOR OR ZONE
49 UNTIL 6 PM...WITH 35-45 MPH WINDS GUSTING TO 60 MPH. PCPN
WISE...THE TROF WILL APPROACH THE FCST AREA THIS EVENING...WITH THE
AXIS CROSSING THE BASIN/FOOTHILLS BY 12Z...AND EXITING BY 18Z SAT. A
BRIEF ROUND OF S/WV RIDGING WILL MOVE ACROSS SAT...BEFORE THE NEXT
WAVE CROSSES SAT NIGHT. WILL DELAY PCPN ONSET WITH SLOWER
SYSTEM...WITH LITTLE POPS TODAY...INCREASING TO CHC TNGT
VALLEYS/LIKELY MTNS. WILL ALSO INCR POPS SAT NIGHT FROM
PREVIOUS FCST...WITH MID/HIGH END CHC POPS MOST LOCATIONS. PCPN WILL
DECREASE WEST TO EAST ON SUN WITH ANOTHER SHORT WAVE RIDGE MOVING
ONSHORE. SNOW LEVELS WILL GENERALLY STAY ABOVE THE COLUMBIA BASIN
FLOOR...WITH NIGHTTIME LEVELS FALLING BELOW THE YAKIMA/KITTITAS
VALLEY FLOORS.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...UNSETTLED CONDITIONS
WILL REMAIN OVER THE PACIFIC NORTHWEST AS ONE SYSTEM AFTER ANOTHER
MOVES THROUGH THE REGION IN A PROGRESSIVE FLOW ALOFT. EACH SYSTEM
WILL BRING MAINLY JUST A SLIGHT CHANCE OF SHOWERS IN THE VALLEYS AND
COLUMBIA BASIN WITH A CHANCE OF SNOW IN THE MOUNTAINS. TIMING IF
INDIVIDUAL SYSTEM WILL BE VERY DIFFICULT DUE TO THE FAST MOVING
NATURE OF THESE WEATHER SYSTEMS SO HAVE A MENTION OF PRECIP EACH DAY
THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 43 34 46 / 00 40 20
WALLA WALLA 44 35 45 / 00 40 20
TRI-CITIES 44 33 45 / 00 40 10
YAKIMA 43 30 42 / 10 40 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING ORZ049 UNTIL 6PM TODAY.
WA...DENSE FOG ADVISORY WAZ026 UNTIL 10AM TODAY.
&&
ALLEN/CLOUTIER
Hazardous weather outlook, Feb 13, 4:30 AM PST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
430 AM PST FRI FEB 13 2004
ORZ049-141300-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE GRANDE RONDE VALLEY
AHEAD OF LOW PRESSURE APPROACHING THE REGION. A HIGH WIND
WARNING HAS BEEN ISSUED...REFER TO AWIPS ID PDXNPWPDT...OR WMO
HEADER WWUS76 KPDT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SEVERAL FAST MOVING WEATHER DISTURBANCES WILL RESULT IN PERIODS
OF UNSETTLED WEATHER THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
WAZ026-141300-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
DENSE FREEZING FOG WILL PERSIST THROUGH MID MORNING ACROSS THE
KITTITAS VALLEY. A DENSE FOG ADVISORY CONTINUES UNTIL 10 AM...REFER
TO AWIPS ID PDXNPWPDT...OR WMO HEADER WWUS76 KPDT FOR FURTHER
DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SEVERAL FAST MOVING WEATHER DISTURBANCES WILL RESULT IN PERIODS
OF UNSETTLED WEATHER THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ041>048-050-WAZ024-025-027>030-141300-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL DEPART TO THE EAST...WITH LOW PRESSURE
APPROACHING THE REGION BY THIS EVENING.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
SEVERAL FAST MOVING WEATHER DISTURBANCES WILL RESULT IN PERIODS
OF UNSETTLED WEATHER THROUGH THE MIDDLE OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Grand Ronde Valley
- When
- February 13, 6:00 AM PST to 2:00 PM PST
- Where
- Grand Ronde Valley forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.310, -118.009 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385015.